Correlation Engine 2.0
Clear Search sequence regions


Sizes of these terms reflect their relevance to your search.

This study investigated whether gastric hyperplastic polyps (GHPs) shrink after discontinuation of proton pump inhibitor (PPI) alone. Long-term use of PPIs has been reported to increase the incidence of GHPs, which sometimes bleed and cause anemia. We experienced a patient whose recurrent hemorrhagic GHPs associated with long-term use of PPIs had disappeared after discontinuation of PPIs. This study was conducted retrospectively at Kyoto University Hospital. Patients with histologically confirmed GHPs who had been taking PPIs for >6 months and who had undergone a repeat endoscopy within 2 years were included. Polyp shrinkage was defined as the disappearance of polyps or a reduction of >50% in the long diameter of the largest polyp. Six patients who discontinued PPIs were compared with 17 patients who continued PPIs. Polyp shrinkage was significantly more frequent in the PPI-discontinuation group (5/6, 83%) than in the PPI continuation group (0/17, 0%) (P<0.001). In 2 patients in the PPI-discontinuation group, the polyps completely disappeared finally. These findings suggest that discontinuation of PPIs can shrink GHPs in patients using PPIs. Copyright © 2021 Wolters Kluwer Health, Inc. All rights reserved.

Citation

Mitsuhiro Nikaido, Shin'ichi Miyamoto, Takahiro Utsumi, Takahiro Shimizu, Yuki Nakanishi, Ken Kumagai, Mari Teramura, Takeshi Setoyama, Hiroshi Seno. Gastric Hyperplastic Polyps Can Shrink After Discontinuation of Proton Pump Inhibitors: A Case Series Compared With Continuation of Proton Pump Inhibitors. Journal of clinical gastroenterology. 2022 Mar 01;56(3):e216-e221

Expand section icon Mesh Tags

Expand section icon Substances


PMID: 34107516

View Full Text